Advisory from the Sheboygan Police Department
The Sheboygan Police Department would like to bring increased awareness to a surge of suspected drug overdoses in our community. In the past 24 hours our department has responded to three suspected overdose cases, one of which led to the death of a 30-year-old Sheboygan woman.
During the course of these investigations, officers are encountering various illegal drugs with fentanyl or suspected fentanyl mixed in. When purchasing drugs on the street, there is a chance of getting something even more dangerous since there is no way of knowing the strength or contents. Fentanyl is a highly potent opioid responsible for many overdose deaths around the world. With the discovery of fentanyl mixed with various other drugs including meth, cocaine, and heroin, the risk of overdose can extend to those who use other illegal drugs.
The impact of drug abuse goes far beyond the addicted individual. If you suffer from substance use disorder, we encourage you to take the tough step of seeking treatment. If you know someone who suffers from substance use disorder, we recommend you learn the signs of an overdose and how to respond should you suspect an overdose, including how to give Naloxone (Narcan) to counteract an opioid overdose. Information about treatment and other resources are available from the US Substance Abuse and Mental Health Services Administration (SAMHSA.gov) or locally from Healthy Sheboygan County 2020’s subcommittee on mental health and substance abuse (healthysheboygancounty.org/
Please seek immediate medical treatment if you or someone you know is suffering from or showing signs of a drug overdose by calling 911. Seconds truly can make the difference.